Jump to content

Florinef & Midodrine


Recommended Posts

Hi Everyone~

I'm new to the Dinet web site, and this is my first question...I have been unable to tolerate either Florinef or Midodrine to raise my BP. I get severe migraines, and I can't tolerate the Depakote that would help with the migraines so I could take the Florinef. Anybody else have this problem? I can only take very small amounts of any drug, and seem intolerant of many.

Thanks!

Link to post
Share on other sites

From what I've heard, many POTS people are more sensitive to many medications and either cannot tolerate any given medication or can only tolerated them at smaller doses than average. You might ask if you could try your medications at a very small dose? But I understand that, after having a horrid reaction, you wouldn't want to go there again at all.

I don't have any advice other than to empathize that this is a very difficult condition to manage, there are so many factors to it making it very complicated, but one important part is to try to be optimistic and whatever you do, don't beat yourself up or be down on yourself at all for the problems that come up. It can be very frustrating to be restricted by a chronic illness - be kind to yourself.

I see this just out of my personal experience of being frustrated with myself for my limitations.

Amber

Link to post
Share on other sites

Hi,

I share the medication intolerance with you. Before I was diagnosed I spent a year becoming sicker and sicker with each medicine I tried. After 2 severe bouts with the same problems, and both related to medications it was certain that my sensitivities to these were at least some of my problem. I hope this helps you.

Suzy

Link to post
Share on other sites

Hello,

I also have a problem with my body either over-reacting or inappropiately reacting to medications. After several disasters, I now only try new medications when I have someone to monitor me, and I only try incredibly low doses of medication to begin with. I literally use a pill cutter to sometimes take as small of a dose as 1/8 of a tablet. For capsules, you can open up the capsule and pour some of the medication out and then put the capsule back together and take the lower dose. Although it's not an option for most medications, I try to use either non-oral or non-systemic dosage forms (such as patches or gels) when possible. (Obviously this wouldn't be an option for midodrine or Florinef). If you have a good compounding pharmacy near you, they might be able to make lower dosage preparations or prepare medications in alternate forms (a suspension where you can easily meausre and vary the dose) or non-oral dosage forms. I am glad to hear that others have problems with medication intolerence too!

~Broken_Shell

Link to post
Share on other sites

Hi and welcome to DINET,

Can I ask what doses you were started on for both medications?

I have taken both meds in the past and didn't have any major problems. I started on 0.05mg of Fludrocortisone (half of a 0.1mg tablet). My Midodrine dose was 2.5mg. I know others have started on even smaller doses of each.

If the meds were causing headaches or migranes I wonder if your BP was going too high? Did you have your BP measured whilst on either tablet?

I hope you find something that helps you soon!

Flop

Link to post
Share on other sites

I wouldn't get discouraged. I think a lot of people are sensitive to meds and have to try a few before finding something that works. It's a pain, but when you finally find the right med, it is worth it. You can read the Dinet main page for more info.

I do agree that baby doses of meds have worked for me. I tried florinef and midodrine both in the past and they worked ok, with some side effects. However, for the past 9 months, I've been on Paxil and it has helped a lot with keeping up my BP.

Link to post
Share on other sites

Hello Again~

I started on the lowest doses of Florinef and Midodrine, and then cut those into 1/4 tabs, and still had those reactions. Very frustrating...I'm also on Paxil, 15 mg, but if I try for a higher dose of 20 mg, it lowers my BP too much. I'm just doing the salt trick, because compression hose don't have an effect on me. I would like to feel like I'm doing something more towards controlling my BP. I'm hypotensive all of the time, have a very low BP. I am heading to Mayo Clinic next week, because my doctors around here are baffled. I have heart and kidney problems, and just had my gallbladder taken out due to low blood flow.

Thank you all so much for your answers! I'm so happy I jointed this forum.

Potsgirl

Link to post
Share on other sites

Hi Potsgirl,

a quarter of a tablet is probably the smallest dose you could get of the meds - I'm sorry that they didn't agree with you. I hope that the docs at Mayo can help you find a med or combination that helps!

Flop

Link to post
Share on other sites

sorry you are having problems.

Florinef put me in the hospital for 10 days due to headaches. Neer again.

I assume that you didn't try the florinef and the midodrine together. Midodrine gave me tingly scalp but not goose bumps.

Good luck at the Mayo Clinic.

Have you tried Mestinon? The Mayo seems to often try that drug.

Let us know how it goes.

Lois

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...